Exam Review
- The nurse administers risedronate to a client with osteoporosis at 0700. The client asks for a glass of milk to drink with the medication.What action should the nurse take?A)Instruct the client that it is necessary to take nothing but water with the medication.B)Withhold the medication until the client’s breakfast tray is available on the unit.C)Consult with a pharmacist about scheduling the dose one hour after the client eats.D)Assign an unlicensed assistive personnel (UAP) to bring the client a glass of low-fat milk.
- The nurse initiates an infusion of piperacillin-tazobactam for a client with a urinary tract infection. Five minutes into the infusion, the client reports not feeling well.Which client manifestation should the nurse identify as a reason to stop the infusion?A)Hypertension.B)Scratchy throat.C)Bradycardia.D)Pupillary constriction.
- A client in the surgical recovery area asks the nurse to bring the largest possible dose of pain medication available. Which action should the nurse implement first?A)Determine when the last dose was administered.B)Review the history for past use of recreational drugs.C)Ask the client to rate the current level of pain using a pain scale.D)Encourage the client to use diversional thoughts to manage pain.
- A client has a new prescription for zolpidem, a hypnotic.The client tells the home health nurse that he plans to take a dose of the medication during the day because he is exhausted and needs to take a short afternoon nap prior to an evening activity in his home.Which action should the nurse take?A)Explain that the client needs to allow for sleep time of at least two hours.B)Advise the client to take the medication with the noon meal.C)Encourage the client to wait until bedtime to take the medication.D)Remind the client to drink plenty of fluids when taking the medication.
Exam Review
- A client with chemotherapy-induced nausea receives a prescription for metoclopramide. Which adverse effect is most important for the nurse to report?A)Diarrhea.B)Unusual irritability.C)Nausea.D)Involuntary movements.
- Which nursing action has the highest priority when administering a dose of codeine with acetaminophen to a client?A)Instruct the client to request assistance when ambulating to the bathroom.B)Administer a stool softener/laxative at the same time as the analgesic.C)Tell the client to notify the nurse if the pain is not relieved.D)Advise the client that the medication should start to work in about 30 minutes.
- A client with heart failure (HF) develops hyperaldosteronism and spironolactone is prescribed. Which instruction should the nurse include in this client’s plan of care?A)Replace salt with a salt substitute.B)Cover your skin before going outside.C)Limit intake of high-potassium foods.D)Monitor skin for excessive bruising.
- A patient is currently on an oral contraceptive and has been prescribed erythromycin. What advice should the nurse provide to the patient?A)Utilize an additional form of contraception.B)Immediately discontinue the oral contraceptive.C)Ensure a 12-hour gap between taking the medications.D)Avoid prolonged exposure to direct sunlight.
Exam Review
- An adult patient at an outpatient clinic has been prescribed the antibiotic tetracycline HCI. What should the nurse include in the patient’s teaching plan?A)Consume with milk or antacids to prevent gastrointestinal irritation.B)Protect your skin from sunlight while on this medication.C)Enhance gastrointestinal absorption by taking with orange juice.D)Return to the clinic weekly for serum drug level checks.
- The nurse is preparing to administer the anti-ulcer gastrointestinal agent sucralfate to a patient with peptic ulcer disease.What should be included in this patient’s care plan?A)Administer sucralfate once daily, preferably at bedtime.B)Give sucralfate on an empty stomach.C)Monitor for a secondary Candida infection.D)Monitor for electrolyte imbalances.
- After administering five doses of filgrastim, the nurse observes that the patient’s white blood cell count has increased from 2,500/mm^3 to 5,000/mm^3.What action should the nurse take?A)Inform the patient that the medication has been effective.B)Review the patient’s culture and sensitivity reports.C)Implement neutropenic precautions.D)Assess the patient’s vital signs.
- A patient with chemotherapy-induced nausea has been prescribed metoclopramide. What adverse effect should the nurse report?A)Diarrhea.B)Unusual irritability.C)Nausea.D)Involuntary movements.
Exam Review
- An older adult with iron deficiency anemia is being discharged with a prescription for ferrous sulfate enteric-coated tablets.To promote the best absorption of the medication, what information should the nurse include in the discharge instructions?A)The best time to take the tablet is at bedtime.B)Crush the tablets and mix with pudding.C)Wait 2 hours after meals to take the tablet.D)Take the tablet with a daily multivitamin.
- When administering medications to a group of patients, which patient should the nurse closely monitor for the development of acute kidney injury (AKI)?A)Patient on Vancomycin.B)Patient on Sucralfate.C)Patient on Lorazepam.D)Patient on Digoxin.
- A patient has received a new prescription for levothyroxine.Which statement made by the patient indicates that the education was effective?A)Avoid the use of iron supplements.B)Consume foods that are high in iodine.C)Take medication on an empty stomach.D)Administer levothyroxine at bedtime.
- A patient with osteoporosis is administered risedronate at 0700 and requests a glass of milk to take with the medication.What should the nurse’s response be?A)Advise the patient to only consume water with the medication.B)Delay the medication until the patient’s breakfast tray arrives.C)Consult with a pharmacist about administering the dose one hour post-meal.D)Assign an unlicensed assistive personnel to bring the patient a glass of low-fat milk.
Exam Review
- A patient with heart failure develops hyperaldosteronism and is prescribed spironolactone.What instructions should the nurse include in the patient’s care plan?A)Substitute salt with a salt substitute.B)Protect your skin before going outside.C)Limit intake of high-potassium foods.D)Monitor skin for excessive bruising.
- A patient with open-angle glaucoma asks the nurse about the duration of use for the prescribed eye drops. What is the nurse’s accurate response?A)For long-term control of pain and swelling.B)Until a smaller angle can be restored.C)Until the excess pressure is reduced.D)For long-term control of normal eye pressure.
- The nurse administers naloxone to a patient with opioid-induced respiratory depression. An hour later, the nurse finds the patient has a respiratory rate of 4 breaths/minute, oxygen saturation of 75%, and is unresponsive. What action should the nurse take?A)Administer a second dose of naloxone.B)Prepare to assist with chest tube insertion.C)Determine Glasgow Coma Scale score.D)Initiate cardiopulmonary resuscitation (CPR). .E)NoneF)None
- Rivastigmine, a cholinesterase inhibitor, is prescribed for a female patient with early-stage Alzheimer’s Disease.The patient’s daughter tells the nurse that she plans to start administering the drug when her mother’s symptoms worsen, hoping to avoid nursing home placement.How should the nurse respond?A)Affirm the decision to use the medication when the symptoms start to worsen.B)Explain that the drug should be used early in the disease process.C)Assess the patient’s current mental status before deciding to support the decision.D)Confirm that the daughter is aware of the progressive nature of the disease.E)w should the nurse respond?
Exam Review
- A patient with hepatic encephalopathy is receiving lactulose.Which assessment provides the nurse with the best information to evaluate the patient’s therapeutic response to the drug?A)Stool color and character.B)Fingerstick glucose.C)Serum electrolytes and ammonia.D)Serum hepatic enzymes.
- An adult patient at an outpatient clinic has been prescribed the antibiotic tetracycline HCl. What instructions should the nurse include in the patient’s teaching plan?A)Consume with milk or antacids to prevent gastrointestinal irritation.B)Protect your skin from sunlight while on this medication.C)Enhance gastrointestinal absorption by taking with orange juice.D)Return to the clinic weekly for serum drug level checks.
- Before administering the evening dose of carbamazepine, the nurse notes that the patient’s morning carbamazepine level was 84 mcg/mL. What action should the nurse take?A)Notify the healthcare provider of the carbamazepine level.B)Administer the carbamazepine as prescribed.C)Withhold this dose of the carbamazepine.D)Assess the patient for side effects of carbamazepine.
- The nurse is preparing a discharge teaching plan for a patient who is taking ciprofloxacin hydrochloride tablets due to suspected anthrax exposure. What instructions should be included in the teaching plan?A)Crush and mix the tablets with pudding if you have trouble swallowing the tablets.B)Increase fluid intake while taking the medication.C)Use nonsteroidal anti-inflammatory drugs (NSAIDs) to relieve mild joint aches and pains caused by the medication.D)Report any tendon pain or swelling to the healthcare provider immediately.E)Limit exposure to sunlight and avoid tanning beds.